Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 221, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 19, 2010, 9:59 AM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 9:59 AM CDT (14:59 UTC)
- Expired
- Jul 20, 2010, 12:08 PM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 19, 7:09 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 7:09 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
709 AM CDT MON JUL 19 2010
.DISCUSSION...
/324 AM CDT MON JUL 19 2010/
SOUTHWARD PROPAGATING MCS THAT DUMPED UP TO 9 INCHES OF RAIN AND LED
TO FLASH FLOODING ACROSS PARTS OF CRAWFORD...IRON...AND REYNOLDS
COUNTIES CONTINUES TO MOVE SOUTH INTO NORTHEAST ARKANSAS. LATEST IR
SATELLITE IMAGERY SHOWS BAND OF MID LEVEL CLOUDS DEVELOPING ALONG
AND NORTHEAST OF THE INSTABILITY GRADIENT FROM NORTHWEST MISSOURI TO
SOUTHEAST MISSOURI.
ANOTHER CHALLENGING FORECAST THIS MORNING AS THE FIGHT BETWEEN AN
ACTIVE STORM TRACK AND DANGEROUS HEAT AND HUMIDITY LOOKS TO RAGE
ACROSS OUR CWA THROUGH AT LEAST WEDNESDAY.
FOR TODAY...
HAVE PRETTY MUCH BLANKETED THE WESTERN HALF OF THE CWA WITH CHANCE
POPS THIS MORNING AS WEAK LOW LEVEL CONVERGENCE IS FORECAST TO
CONTINUE AND GIVEN THE LATEST IR SATELLITE TRENDS CAN'T RULE OUT
ISO/SCT TSRA DEVELOPING.
SIDED CLOSER TO THE COOLER NAM GUIDANCE FOR TEMPERATURES THIS
AFTERNOON AS MAV HAS BEEN TOO WARM. NEVERTHELESS...MIDDLE TO UPPER
70S DEWPOINTS WILL COMBINE WITH HIGHS IN THE LOW/MID 90S IN CENTRAL
MISSOURI TO WARRANT HEAT HEADLINES THIS AFTERNOON AND EVENING. WAS
TEMPTED TO EXPAND THE HEAT ADVISORY FURTHER EAST...BUT CONVECTION
FROM LAST NIGHT HAS CAUSED DEWPOINT TEMPERATURES TO DROP INTO THE
MIDDLE 60S ACROSS MY EASTERN OZARK AND SOUTHEAST MISSOURI
COUNTIES. IN ADDITION...TOO MUCH UNCERTAINTY WITH CONVECTIVE
TRENDS TODAY...SO WILL LET THE DAYSHIFT EXPAND IF NECESSARY.
BOTH NCEP AND NSSL 4KM WRF SHOW QUITE A BIT OF CONVECTION DEVELOPING
THIS AFTERNOON ACROSS THE SOUTHERN CWA. SINCE THE 4KM IS THE ONLY
MODEL GUIDANCE THAT HAS PERFORMED WELL THE PAST 24 HOURS...I PUT
SOME STOCK INTO IT AND BUMPED UP POPS TO HIGH CHANCE/SCT WORDING
ACROSS THE SOUTHERN PORTION OF THE CWA.
MEANWHILE...CORFIDI VECTORS WOULD SUGGEST THAT THE DEVELOPING MCS IN
IOWA WILL DROP SOUTHEAST INTO OUR NORTHERN/MIDDLE CWA BY LATE
MORNING/EARLY AFTERNOON RESPECTFULLY. SPC HAS MUCH OF THIS AREA IN A
SLIGHT RISK JUST FOR THAT REASONING. HAVE INCREASED POPS TO LIKELY
ACROSS THIS AREA...BUT FURTHER REFINEMENT WILL BE NEEDED AS THIS
CONVECTIVE SYSTEM TAKES SHAPE THIS MORNING.
DIURNAL ACTIVITY WILL DIMINISH...BUT REINFORCED BOUNDARY/OUTFLOW MAY
BECOME THE FOCUS FOR MORE THUNDERSTORMS INTO THE OVERNIGHT AS LOW
LEVEL JET KICKS IN.
FRONT IS EXPECTED TO WAVER BACK AND FORTH ACROSS AT LEAST THE
NORTHERN HALF OF THE CWA THROUGH WEDNESDAY WITH CHANCES OF
THUNDERSTORMS CONTINUING ALONG AND NORTH OF THE BOUNDARY...AND HEAT
AND HUMIDITY BUILDING TO THE SOUTH. NOT CONFIDENT ENOUGH TO ISSUE
ANY HEAT HEADLINES AT THIS TIME GIVEN UNCERTAINTY ON LOCATION OF
AFOREMENTIONED BOUNDARY.
CVKING
&&
.AVIATION...
/636 AM CDT MON JUL 19 2010/
A LOOK OUT THE WINDOW REVEALED SEVERAL TOWERS GOING UP TO THE W
AND NW OF THE WFO. THIS SUGGESTS THAT THE TWO CELLS LOCATED SW OF
KSTL/KSUS ARE THE FIRST CELLS IN A DVLPG LINE THAT WILL GRADUALLY
BUILD NWD AND CONNECT WITH ONGOING CONVECTION ACROSS IA. HAVE
TIMED THESE CELLS INTO KSUS/KSTL WITHIN THE NEXT FEW HOURS. NEXT
CONCERN IS AFOREMENTIONED MCS OVER IA. PART OF THIS LINE SHOULD
CLIP KUIN EARLY IN THE TAF PD. THE MAIN PART OF THE LINE IS
EXPECTED TO ACCELERATE SEWD AND REACH KCOU/KSTL/KSUS BY AFTERNOON.
SPECIFICS FOR KSTL...DVLPG LINE OF TSRA LOCATED SW OF KSTL/KSUS
WILL REACH THE TERMINALS WITHIN THE NEXT FEW HOURS. MCS OVER IA IS
EXPECTED TO CONTINUE MOVING SEWD AND MAY REACH KSTL/KSUS BY AFTN.
IF THE MCS DOES NOT REACH KSTL/KSUS...SCT AFTN TSRA ARE EXPECTED
TO DVLP IN AN UNSTABLE ATMOSPHERE.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-
OSAGE MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 19, 3:50 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT MON JUL 19 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 350 AM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED ACROSS CENTRAL MISSOURI THIS AFTERNOON AND EVENING. ELSEWHERE...HEAT INDEX VALUES WILL TOP OUT AROUND 100 DEGREES. A THUNDERSTORM COMPLEX WILL MOVE FROM IOWA INTO NORTHEAST MISSOURI AND WEST CENTRAL ILLNIOIS LATE THIS MORNING...POSSIBLY REACHING EAST CENTRAL MISSOURI BY EARLY AFTERNOON. THIS LINE OF THUNDERSTORMS COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE REMAINDER OF THE FORECAST AREA. THESE THUNDERSTORMS COULD BECOME STRONG AND CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. THE THREAT OF THUNDERSTORMS WILL CONTINUE TONIGHT. THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY. HIGH LEVELS OF HEAT AND HUMIDITY WILL PERSIST TUESDAY THROUGH SATURDAY...WITH HEAT INDEX VALUES CLIMBING TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jul 19, 4:45 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 445 AM CDT MON JUL 19 2010 MOZ072-191030- CRAWFORD MO- 445 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD COUNTY UNTIL 530 AM CDT... AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEASBURG...OR NEAR CUBA...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... LEASBURG AROUND 455 AM CDT. BOURBON AROUND 500 AM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Special weather statement, Jul 19, 6:54 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 654 AM CDT MON JUL 19 2010 MOZ060>063-191315- FRANKLIN MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO- 654 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARREN... SOUTHWESTERN ST. CHARLES...WESTERN ST. LOUIS AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 815 AM CDT... AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WASHINGTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WASHINGTON AROUND 700 AM CDT. MARTHASVILLE AROUND 705 AM CDT. DUTZOW AROUND 715 AM CDT. AUGUSTA AROUND 730 AM CDT. MATSON AROUND 750 AM CDT. DEFIANCE AROUND 755 AM CDT. WILDWOOD AROUND 810 AM CDT. WELDON SPRING AND DARDENNE PRAIRIE AROUND 815 AM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Local storm report, Jul 19, 7:38 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL WASHINGTON 38.55N 91.01W
07/19/2010 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
&&
JPLocal storm report, Jul 19, 7:39 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 AM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM HAIL DUTZOW 38.61N 90.99W
07/19/2010 E0.70 INCH WARREN MO TRAINED SPOTTER
&&
JPSpecial weather statement, Jul 19, 8:10 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 810 AM CDT MON JUL 19 2010 MOZ052-060-061-191415- LINCOLN MO-ST. CHARLES MO-WARREN MO- 810 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN...NORTHEASTERN WARREN AND WESTERN ST. CHARLES COUNTIES UNTIL 915 AM CDT... AT 806 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWK POINT TO PACIFIC...AND MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WRIGHT CITY... WENTZVILLE... TROY... LAKE ST. LOUIS... DARDENNE PRAIRIE... WELDON SPRING... O'FALLON... COTTLEVILLE... ST. PAUL... NEW MELLE... HAWK POINT... DEFIANCE... MOSCOW MILLS... DAVIS... MATSON... FORISTELL... CAVE... FLINT HILL... SILEX... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Special weather statement, Jul 19, 9:26 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 926 AM CDT MON JUL 19 2010 MOZ018-019-026-191530- KNOX MO-LEWIS MO-SHELBY MO- 926 AM CDT MON JUL 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...LEWIS AND SHELBY COUNTIES UNTIL 1030 AM CDT... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBURG TO 11 MILES NORTH OF BUCKLIN...AND MOVING SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... EDINA... CANTON... GREENSBURG... COLONY... KNOX CITY... LA BELLE... PLEVNA... LEWISTOWN... STEFFENVILLE... CLARENCE... EWING... SHELBYVILLE... LA GRANGE... MAUD... BARING... HURDLAND... NOVELTY... LEONARD... NEWARK... MONTICELLO... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROWNING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 40 min |
| Jul 18, 9:14 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 6 hr |
| Jul 18, 11:43 PM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 6 hr |
| Jul 19, 3:02 AM CDT | Flash Flood Warning | LSX | Crawford | 7 hr |
| Jul 19, 5:13 AM CDT | Flash Flood Warning | LSX | Iron, Reynolds | 5 hr |
| Jul 19, 5:18 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| Jul 19, 6:59 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 76 min |
| Jul 19, 9:56 AM CDT | Areal Flood Warning | LSX | Crawford | 12 hr |
| Jul 19, 10:00 AM CDT | Flash Flood Warning | LSX | Lewis | 3 hr |
| Jul 19, 10:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Marion, Monroe, Pike, Ralls | 63 min |
| Jul 19, 11:06 AM CDT | River Flood Warning | LSX | Marion | 38 days |
| Jul 19, 11:37 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 53 min |
| Jul 19, 12:28 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe | 4 hr |
| Jul 19, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 30 min |
| Jul 19, 11:56 AM CDT | Areal Flood Advisory | LSX | Adams, Brown | 4 hr |
| Jul 19, 12:13 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin, Montgomery | 47 min |
| Jul 19, 2:00 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 30 min |
| Jul 19, 5:42 PM CDT | Areal Flood Advisory | LSX | Adams | 6 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.